1. Alan has completed the new Pain Recovery Program. To read or share it, use this link: http://go.tmswiki.org/newprogram
    Dismiss Notice

Muscle -Tendon Pain and medications

Discussion in 'General Discussion Subforum' started by Jilly, Jan 13, 2013.

  1. Jilly

    Jilly Well known member

    This topic came up briefly in Wiki chat yesterday, muscle & tendon pain and medications you might be taking causing the discomfort.

    Certain drugs, including:
    • ACE inhibitors for lowering blood pressure
    • Cocaine
    • Statins for lowering cholesterol
    • SSRI's
    • MAOI's
    • Corticosteroids
    • Quinolone Antibiotics
    Selective serotonin reuptake inhibitors (SSRIs) or monoamine oxidase inhibitors (MAOIs), or corticosteroid medications. Specifically with quinolone antibiotics, such as Ciproflaxin and Levaquin, these two medications have been known to cause acute tendinitis, which is a primary cause of the muscular discomfort often reported. Musculoskelatal pain that occurs with SSRIs or MAOIs is usually caused when a patient switches from either one of these two classes of antidepressant medications. The resulting condition is referred to as SSRI Discontinuation Syndrome. Another cause of joint or muscle pain can occur when an SSRI or MAOI is used concurrently. This is never advised.
    Corticosteroid medications, which are normally used to treat conditions such as asthma and arthritis, are specifically designed to reduce inflammation. Chemically speaking, they are similar in nature to natural steroids and can produce the same result. One chief side effect of corticosteroid usage is occasional bone thinning, which explains the occurrence of musculoskeletal pain.

    Read more: Muscle & Joint Pain Caused by Medication | eHow.com http://www.ehow.com/how-does_5682659_muscle-joint-pain-caused-medication.html#ixzz2HtkYUvGF
  2. Celestialstar

    Celestialstar Newcomer

    YES. This is me. I had a massive adverse reaction to Levaquin, a fluoroquinoline antibiotic, 2 years ago. The tendinitis through my body was unbelievable and I had a zillion nervous system symptoms literally start coming at me overnight. Over the two years following, I got hit with trigeminal neuralgia, unexplained internal growths (turned out to be benign but the process was incredibly terrifying as we had to 'wait and see' for three months), early menopause (I was 38), peripheral neuropathy, unexplained internal bleeding (source never found), gallbladder dysfunction and pain, suspected CSF leaks from the spine, temporary deafness in one ear, tinnitius rashes, neck locks that lasted 4 weeks... and the list could go on and on.

    Its hard to know why the pain continues. This is most absolutely why it started but does it continue because of some unseen cellular problem or is it TMS? In the beginning, my legs were the most badly damaged but they have mostly recovered. I walk daily and keep trying to push to use my arms again - to play tennis, which I LOVE, or to do yoga, garden... whatever. An MRI in December revealed no structural issues with my right arm- just chronic muscle strain in my biceps and tendonitis (tennis elbow). Two years later I am so ready to push past this. I believe 110% that TMS is involved but have no clue if this is the whole story or not.

    The FDA cites that of those people who do recover from an adverse reaction, the timeline is 2-9 years on average. I will have my two year anniversary next month. Some never recover- and no ones knows why.

    I have to ask myself- if my legs can recover (mostly), how can this be cellular? I can't figure it out. I am so over it. I just want to live my life normally again. Any advice is welcome.
    Click#7 likes this.

Share This Page